| Model Number |
TG-3A |
| Medical Device Problem Codes |
Radiation Output Problem (4026); Excessive Heating (4030)
| Health Effect - Clinical Codes |
Burn(s) (1757); Erythema (1840); Blister (4537); Skin Inflammation/ Irritation (4545)
| Date of Event |
03/21/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device was taken by the patient and is unable to be evaluated.The investigation is ongoing.
Event or Problem Description
A user facility reported that a patient experienced a burn with blistering on the left lower eyelid during a thermage flx treatment.Available pictures were reviewed by the medical reviewer and erythema and inflammation were visible on the patient''s face.In a second picture provided, a blister was visible on the lower eyelid of one eye.An eye shield and cloroph eye shield lubrication were used.Encain topical numbing cream was applied to the patient.Secondary intervention includes lucas papaw/ointment.The patient''s current status is reported that the affected area is forming scar tissue; however, it is unknown if there will be any permanent damage or scarring.No other treatments (besides the one reported) were being performed in the same area where the symptoms were reported.The patient has not undergone any other treatments in the same symptom area within the past 90 days.The incident occurred after 230 shots with the highest energy of 2.5 mj being used.Additionally, radiofrequency power errors, under deliver errors, and tip too warm errors occurred during the treatment.The user tried to reapply the return pad when they first saw the error code and replaced it with a new return pad when they saw a similar warning again.The stamping method, tc-2-4 cryogen, and a massive amount of unscented coupling fluid were used.The surface of the treatment was inspected prior to use, and nothing was noticed.The treatment tip surface was reinspected during the treatment and the user changed to new tips when they saw that the warning errors didn¿t go away.The same individual tip has not been used to treat other patients.The individual treatment tip was not kept as the patient insisted on keeping it.
Additional Manufacturer Narrative
Correction to: d.4 model # from tt0.25f6-450 to tg-3a correction to: d.4 serial # from (b)(6) to (b)(6) correction to: d.4 udi from (b)(4) to (b)(4) correction to: h.4 device manufacture date from 11/6/2023 to 4/4/2022 correction to: h.4 usage of device from initial to reuse two treatment tips and the datacard logs were returned for evaluation.Evaluation of the treatment tips found no issues related this event.The tip passed leak and thermistor test as well as visual inspection.No dents, scratches, blemishes, or dielectric breakdown observed.The datacard logs showed the following errors occurred during treatment: tip 1 quantity - error id - description - percent of reps 1 - ec78a - err_treatment_tip_force_high - 0.44% 1 - ec785 - err_treatment_tip_lifted_prematurely - 0.44% 1 - ec78b - err_treatment_tip_force_low - 0.44% 1 - ed4c2 - err_gen_tuning_failure - 0.44% tip 2 quantity - error id - description - percent of reps 3 - ed4c2 - err_gen_tuning_failure - 37.50% 2 - ed4cf - err_gen_rf_under_delivery_error - 25.00% when the system detects a condition that interrupts treatment, a system error code is displayed.These system error codes provide an error code number and instructions for how to respond to the error.In the event of a system error, customers need to intervene to proceed.Based on the evaluation of the data, the handpiece performed as expected; however, the system did not perform as expected.As a result, the mdr has been corrected to be against the thermage system instead of the treatment tip.Service confirmed ed4c2 radiofrequency power error and ed4cf radiofrequency power error occurred during the treatment.Service confirmed a non-operational radiofrequency generator board.After replacing the radiofrequency generator board, the system performed as expected.There is no risk to the patient since the system can detect issues with the radiofrequency generator board and place the system into a safe state until the issue is resolved.The faulty radiofrequency generator was unavailable for return for evaluation as it was discarded and replaced.The system is performing as expected.According to the thermage flx user manual, blisters are a known possible side effect during a thermage flx treatment.The procedure produces heating in the upper layers of the skin and may cause burns and subsequent blister and scab formation.There is a small chance of scar formation.Application of topical steroidal or antibiotic preparations may be of benefit.In the rare instance of a burn that results in a scar, the scar will probably be very small and respond readily to removal with a laser device.Based on the available information, no causal factors can be determined, and no conclusions can be drawn.No nonconformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.At this time no capa is necessary.
Additional Manufacturer Narrative
The conclusions from the previous report submissions remain unchanged.
Event or Problem Description
It has been reported that the patient still has post inflammatory hyperpigmentation and scarring.